EconPapers    
Economics at your fingertips  
 

Partial Identification in Monotone Binary Models: Discrete Regressors and Interval Data

Thierry Magnac and Eric Maurin

The Review of Economic Studies, 2008, vol. 75, issue 3, 835-864

Abstract: We investigate identification in semi-parametric binary regression models, y = 1(xβ+υ+ε > 0) when υ is either discrete or measured within intervals. The error term ε is assumed to be uncorrelated with a set of instruments z, ε is independent of υ conditionally on x and z, and the support of −(xβ + ε) is finite. We provide a sharp characterization of the set of observationally equivalent parameters β. When there are as many instruments z as variables x, the bounds of the identified intervals of the different scalar components β k of parameter β can be expressed as simple moments of the data. Also, in the case of interval data, we show that additional information on the distribution of υ within intervals shrinks the identified set. Specifically, the closer the conditional distribution of υ given z is to uniformity, the smaller is the identified set. Point identified is achieved if and only if υ is uniform within intervals. Copyright 2008, Wiley-Blackwell.

Date: 2008
References: Add references at CitEc
Citations: View citations in EconPapers (60)

Downloads: (external link)
http://hdl.handle.net/10.1111/j.1467-937X.2008.00490.x (application/pdf)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Partial Identification in Monotone Binary Models: Discrete Regressors and Interval Data (2008)
Working Paper: Partial Identification in Monotone Binary Models: Discrete Regressors and Interval Data (2008)
Working Paper: Partial Identification in Monotone Binary Models: Discrete Regressors and Interval Data (2005) Downloads
Working Paper: Partial Identification in Monotone Binary Models: Discrete Regressors and Interval Data (2004) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oup:restud:v:75:y:2008:i:3:p:835-864

Access Statistics for this article

The Review of Economic Studies is currently edited by Thomas Chaney, Xavier d’Haultfoeuille, Andrea Galeotti, Bård Harstad, Nir Jaimovich, Katrine Loken, Elias Papaioannou, Vincent Sterk and Noam Yuchtman

More articles in The Review of Economic Studies from Review of Economic Studies Ltd
Bibliographic data for series maintained by Oxford University Press ().

 
Page updated 2025-03-22
Handle: RePEc:oup:restud:v:75:y:2008:i:3:p:835-864